Alert archive / South Carolina / Frost Advisories in 2008

Frost Advisory 4, NWS Charleston, SC

April 16, 2008Allendale County, Hampton County, South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this frost advisory at Apr 16, 2008, 4:06 PM EDT for Allendale County, Hampton County, South Carolina; Jenkins County, Screven County, Georgia. It took effect at Apr 17, 2008, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 4:06 PM EDT (20:06 UTC)
In effect from
Apr 17, 2008, 5:00 AM EDT
Expired
Apr 17, 2008, 3:27 AM EDT
In force
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 162006
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED APR 16 2008

GAZ087-088-SCZ040-042-170415-
/O.NEW.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON
406 PM EDT WED APR 16 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP TO AROUND 35 DEGREES ACROSS FAR INTERIOR
AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THURSDAY
MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED FROST A
FEW HOURS BEFORE SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS72 KCHS 170218
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 PM EDT WED APR 16 2008

GAZ087-088-SCZ040-042-171200-
/O.CON.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON
1018 PM EDT WED APR 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT
THURSDAY. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO DROP INTO THE MID 30S ACROSS FAR INTERIOR PORTIONS OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THURSDAY MORNING. THIS WILL
RESULT IN THE DEVELOPMENT OF SCATTERED FROST A FEW HOURS BEFORE
SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAQ
000 
WWUS72 KCHS 170727
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EDT THU APR 17 2008

GAZ087-088-SCZ040-042-170830-
/O.CAN.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON
327 AM EDT THU APR 17 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

LOW TEMPERATURES SHOULD DIP INTO THE MID TO UPPER 30S IN NORMALLY
COLDER LOCATIONS AROUND SUNRISE THIS MORNING WITH MANY AREAS 
CLOSER TO 40 DEGREES. ONLY PATCHY FROST IS EXPECTED AND THE FROST
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Apr 16, 3:57 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 16, 3:57 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT WED APR 16 2008

.SYNOPSIS...
HIGH PRES WILL REMAIN IN CONTROL OF THE PATTERN THROUGH FRI.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA OVER THE WEEKEND
FOLLOWED BY A RETURN OF HIGH PRES FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DEEP UPPER TROUGH HAS MOVED OFFSHORE...WHILE UPPER LEVEL RIDGING
PUSHES INTO THE EASTERN HALF OF THE COUNTRY. BROAD SURFACE HIGH
PRESSURE HAS ALSO MOVED INTO THE FORECAST AREA...BRINGING DRY AND
MILD CONDITIONS TO SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

BREEZY CONDITIONS THIS AFTERNOON WILL SUBSIDE AS DAYTIME MIXING
DIMINISHES AROUND SUNSET. WINDS WILL THEN DECOUPLE TONIGHT WITH HIGH
PRESSURE DIRECTLY OVERHEAD. UNDER THESE LIGHT WINDS AND CLEAR
SKIES...RADIATIONAL COOLING WILL ONCE AGAIN ALLOW LOW TEMPERATURES
TO FALL INTO THE MID TO UPPER 30S AWAY FROM THE COAST. PATCHY
FROST IS LIKELY FOR INLAND LOCATIONS TONIGHT...WITH SCATTERED
FROST POSSIBLE IN THE NORMALLY COOLER COUNTIES OF JENKINS...SCREVEN
AND ALLENDALE. A FROST ADVISORY FOR THESE THREE COUNTIES WILL THUS
BE ISSUED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AXIS OF THE UPPER RIDGE WILL SETTLE RIGHT OVER THE FORECAST AREA
ON THURSDAY...WHILE SURFACE HIGH PRESSURE LINGERS OVER THE
SOUTHEAST STATES. EXPECT ANOTHER DRY AND SUNNY DAY...WITH
AFTERNOON TEMPERATURES WARMING INTO THE UPPER 70S INLAND. COASTAL
LOCATIONS WILL AGAIN FEEL THE EFFECTS OF AN AFTERNOON SEABREEZE...AS
HIGH TEMPERATURES ONLY REACH THE LOWER 70S. EXCEPT FOR A BIT OF A
SURGE WITH THE SEABREEZE INITIATION...WINDS WILL BE LIGHTER ON
THURSDAY UNDER A WEAKER PRESSURE GRADIENT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE CONTINUES TO SLOWLY CONVERGE ON UPPER AIR AND
SURFACE PATTERN EVOLUTION OVER THE WEEKEND...LEADING TO INCREASED
CONFIDENCE IN THE EXTENDED RANGE FORECAST THIS AFTERNOON. THE 12Z
GFS ALONG WITH ALL BUT ONE OF THE 12Z GFS ENSEMBLE MEMBERS CONTINUE
TO ADVERTISE THE UPPER LEVEL LOW TRACKING NORTHEASTWARD OUT OF THE
CENTRAL PLAINS THROUGH THE GREAT LAKES REGION AND INTO SOUTHEASTERN
CANADA. THE 12Z CANADIAN HAS TRENDED STRONGLY TOWARD THE GFS
SOLUTION...BUT KEEPS THE TRACK OF THE UPPER LOW FURTHER SOUTH
THROUGH THE OHIO VALLEY INTO THE NORTHERN MID-ATLANTIC STATES AND
SOUTHERN NEW ENGLAND. THE 12Z ECMWF HAS TRENDED FARTHER NORTHWARD
THAN ITS PREVIOUS SEVERAL RUNS AS WELL...BUT IS THE SOUTHERN OUTLIER
SOLUTION...TRACKING THE UPPER LEVEL LOW THROUGH THE SOUTHERN OHIO
VALLEY AND INTO THE SOUTHERN MID-ATLANTIC STATES. GIVEN RECENT
GUIDANCE TRENDS AND GOOD RUN TO RUN CONTINUITY OF THE GFS...WILL
FOLLOW THE MORE NORTHERLY UPPER LOW TRACK WITH THE AFTERNOON
FORECAST PACKAGE.

HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THURSDAY
NIGHT THROUGH FRIDAY NIGHT. A WEAK FRONTAL BOUNDARY WILL PUSH
EASTWARD TOWARD THE FORECAST AREA SATURDAY...PUSHING OFFSHORE AND
INTO THE ATLANTIC SATURDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK
INTO THE REGION SUNDAY THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK.
WILL CARRY SLIGHT CHANCE OR LOW CHANCE POPS BOTH SATURDAY AND
SATURDAY NIGHT IN ASSOCIATION WITH THE FRONTAL BOUNDARY...OTHERWISE
RAIN FREE WEATHER IS ANTICIPATED.

TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIOD.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS AT BOTH KSAV AND KCHS THROUGH THE TAF PERIOD WITH
MOSTLY CLEAR SKIES. GUSTY SURFACE WINDS WILL GRADUALLY VEER TO THE
EAST IN THE NEXT FEW HOURS...AS DAYTIME HEATING CONTINUES AND THE
SEABREEZE CIRCULATION INITIATES. WINDS WILL BECOME LIGHT OVERNIGHT.
AFTER SUNRISE THURSDAY...WINDS WILL BE LESS THAN 10 KT FROM THE
NORTH.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH FRI
NIGHT. A COLD FRONT MAY APPROACH THE AREA SAT AND BRING MVFR
CIGS/VSBYS WITH SCATTERED SHOWERS.

&&

.MARINE...
TIGHT PRESSURE GRADIENT HAS GRADUALLY BEGUN TO RELAX AS HIGH
PRESSURE BUILDS OVER THE FORECAST AREA. NORTHEAST FLOW HAS THUS
BEEN ON A DIMINISHING TREND DURING THE PAST FEW HOURS. WILL GO
AHEAD AND TAKE DOWN THE SMALL CRAFT ADVISORIES FOR THE NEARSHORE
WATERS AND CHARLESTON HARBOR...WHILE MAINTAINING THE ADVISORY FOR
THE OUTER GEORGIA WATERS THROUGH THE SHORT TERM.

AS THE SURFACE HIGH BECOMES SITUATED DIRECTLY OVER THE FORECAST
AREA ON THURSDAY...MARINE CONDITIONS WILL BE FAIRLY TRANQUIL.
SEABREEZE DEVELOPMENT IS EXPECTED DURING THE AFTERNOON IN THE
NEARSHORE WATERS...DUE TO INLAND TEMPERATURES WARMING INTO THE
UPPER 70S. A LARGE COMPONENT OF WAVE HEIGHTS WILL BE WITHIN AN
EASTERLY SWELL...MAINTAINING SMALL CRAFT CONDITIONS IN THE OUTER
GEORGIA WATERS.

HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THURSDAY
NIGHT THROUGH FRIDAY NIGHT. A WEAK FRONTAL BOUNDARY WILL PUSH
EASTWARD TOWARD THE FORECAST AREA SATURDAY...PUSHING THROUGH THE
COASTAL WATERS SATURDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK
INTO THE REGION SUNDAY INTO THE FIRST PART OF THE UPCOMING WORK
WEEK. WILL CONTINUE TO RUN THE SMALL CRAFT ADVISORY FOR THE OUTER
GEORGIA WATERS THROUGH THE EVENING THURSDAY DUE TO ELEVATED SEAS.
OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
THRESHOLDS THURSDAY NIGHT THROUGH MONDAY.

&&

.FIRE WEATHER...
RH VALUES HAVE FALLEN INTO THE 15 TO 20 PERCENT RANGE FOR MOST
AREAS AWAY FROM THE COAST...WHILE IMMEDIATE COASTAL AREAS ARE DOWN
INTO THE NEAR THE CRITICAL 25 TO 30 PERCENT THRESHOLD. WINDS HAVE
REMAINED BELOW CRITICAL LEVELS...BUT HAVE BEEN QUITE BREEZY WITH
NORTH-NORTHEAST WINDS OF 15 MPH GUSTING TO 25 MPH. WILL CONTINUE
WITH THE FIRE DANGER STATEMENT THROUGH THE LATE AFTERNOON/EARLY
EVENING.

RH VALUES THURSDAY AFTERNOON WILL AGAIN BE CRITICAL FOR INLAND
AREAS AND NEAR CRITICAL CLOSER TO THE COAST. WINDS WILL BE MUCH
LIGHTER THAN TODAY...SO NO FIRE DANGER STATEMENT FOR THURSDAY
APPEARS NECESSARY AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FROM 5 AM TO 8 AM EDT THURSDAY FOR GAZ087-088.
SC...FROST ADVISORY FROM 5 AM TO 8 AM EDT THURSDAY FOR SCZ040-042.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Apr 16, 4:05 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EDT WED APR 16 2008

GAZ087-088-099-100-114-115-SCZ040-042-170900-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
405 AM EDT WED APR 16 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116-118-137-138-140-SCZ043-044-047-170900-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND JASPER-
405 AM EDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-170900-
BERKELEY-
405 AM EDT WED APR 16 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-170900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
405 AM EDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-170900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
405 AM EDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-170900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
405 AM EDT WED APR 16 2008

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.